Sep 14, 2003
Dr. Frascino. Thank you for answering a previous question about Newfill. I recently had my first treatment. Although I haven't seen any real results yet, I'm hoping 3 or 4 more treatments will yield the desired effect. My question, now, is kind of absurd, but if you follow my logic, it will make sense. I'm a nervous, anxious person, especially with all the physical changes I've experienced lately. Thus, I smoke cigarettes. Most days, I smoke a half of a pack. Some days, when I'm extremely anxious, I smoke a whole pack. I've read that smoking destroys collagen. Newfill helps stimulate collagen production. Am I unwittingly sabotaging my Newfill treatment by continuing to smoke? Or am I just being paranoid and looking for another reason not to be happy? I know I shouldn't smoke, and I'll stop when I feel I can or know I must. Right now, times are too iffy for me to stop cold turkey. Thank you for your advice.
Response from Dr. Frascino
Stop smoking because it's sabotaging your New-Fill treatments? No, you should stop smoking, because it's going to kill you. What good is saving yourself from HIV by taking all the medications and doing all the things we have to do to stay alive and healthy, and then voluntarily let lung cancer or emphysema do you in? There were over 5 million smoking related deaths worldwide last year. Smoking doesn't really calm nerves; it actually makes them worse. Sure, I know it's not easy to quit. I was a smoker for a while (before medical school)! But, quitting is one of the most important things you can do to improve your general health and not help HIV on its way. Smoking increases our risk of sinus problems, pneumonia, bronchitis, and lots of other nasty stuff. And yes, smoking does make our faces more wrinkly! I was talking to a smoker friend of mine just last night, and told him that despite my HIV infection (he's negative), the odds are that his reservation in the great hereafter will come up long before mine! Talk to your doctor or HIV specialist about getting help to quit. Good luck with your New-Fill treatments!
which is safer Procrit or androgen therapy?
anemia & low testosterone
- Is Blood In Semen A Symptom Of HIV?
- Is Vomiting A Symptom Of Acute HIV Infection?
- HIV Test After Sex With A Prostitute
- Odds Of Getting AIDS Blowjob From A Prostitute
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.